Alvogen Recalls Fentanyl Patches Due to Mislabeled Doses

Alvogen Recalls Fentanyl Patches Due to Mislabeled Doses

Alvogen, Inc. is voluntarily recalling two lots of Fentanyl Transdermal System 12 mcg/h transdermal patches. Cartons labeled 12 mcg/h Fentanyl Transdermal System patches contained 50 mcg/h patches. Application of a 50 mcg/h patch instead of a prescribed 12 mcg/h patch could result in serious, life threatening, or fatal respiratory depression.

The 50 mcg/h patches that were included in cartons labeled 12 mcg/h are individually labeled as 50 mcg/h. Groups at potential increased risk could include first time recipients of such patches, children, and the elderly.

The product is indicated for the management of pain in opioid tolerant patients and is packaged in primary cartons of five individually wrapped and labeled pouches. The affected Fentanyl Transdermal System lots include:

  • Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020.
  • Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020.

The mislabeled product is packaged in a 12 mcg/h primary carton. These lots of Fentanyl Transdermal System were distributed Nationwide to the pharmacy level.

Patients that have product subject to this recall should immediately remove any patch currently in use and contact their health care provider. Patients with unused product should return it to point of purchase for replacement.

For more information, read the FDA Safety Recall Notice.